It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Very bad times - GOITER - Need advise

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-28-2003, 10:44 AM   #1
    pana
    Newbie
     
    pana's Avatar
     
    Join Date: Aug 2003
    Posts: 6
    pana HB User
    Unhappy Very bad times - GOITER - Need advise

    I'm 31 years old and on Synthroid for more than 10 years.
    I started taking 100 then whent up to 125 and finally to 150 with food.
    Goiter is my condition, as I been told by my medic. (Lump on the neck with enlargment of the thyroid and a little of hypo)
    I never had any problems with my condition or the medicine on all those years. My thyroid problem was detected by my doctor on a general routine exam. Other than been ussually more tired than my friends, I did not felt any symptoms of my condition.
    On April of this year I got pregnant and miscarriage on May (5 -6 weeks). I do not know what could cause the problem, but I did realize later(doctors never told me about) that on pregnancy dosage will need to be incresed and that the Iron suplement needs to be taken apart of the thyroid pill...... I was never been told......!!!!
    Well, I did decided to start doing things right this time to get prepared for a new pregnancy..... wrong thought...!!!! I started taking my 150 Synthroid on an empty stomach first time in the morning.......
    I start filling better and also losing some weight... I was happy with the change I made.
    2 weeks later and for two weeks, I start filling some weird symptoms that where incrising day by day... headache, hot, palpitations - tachycardia (specially at night time), chest discomfort, shortness of breath, dizzy, intolerance to heat, weight loss, insomnia, increased perspiration, coughing.
    I finally end up on ER after been on pain for 2 weeks.
    My first concern was the chest pain I was filling.
    They did a CatScan and blood work. TSH came up to be 0.0003. They ask me to stop taking the medication and to go and see my primary. I also was given 800 mg of Ibuprofen 3 times a day.
    I start felling better again. I went to my primary, been told to wait for 5 days and start taking 150 again on full stomach.
    I start filling bad again. Then a couple of days later he told me to take 125 on a full stomach. After five days, start filling bad again. Been told that there is no reason by because my TSH levels and T3-T4 where fine. He did refer me to an Endocrinologist. The endoc told me to stop for 3 days and start taking 75 on an empty stomach. after 14 days I was filling bad again (chest pain, not as hard as before bad very bad). Because it was on a weekend and I could not talk to the doctor, I went to do a blood test and instead to stop taking it until monday I started to take 3/4 of the 75. On monday I notified the doctor of what I had done. They did received my lab results showing everything ok.
    I did keep taking 3/4 of 75 for 10 days. Latetly, I stop filling chest pain or discomfort, but I start filling my neck to be very tight and swallow.
    The endoc told me to start taking 75 again and that probably we will need to go to 100 in a couple of weeks.
    I did start 75 again..... Any discomfort on my neck disapear but 3 days ago chest discomfort appears again.......!!!
    I am afraid that it will go worst again.
    Is that normal??? up and downs until the thyroid levels are leveld?
    My endoc is not really carrying about my problems... and he is also not explaining well to me.
    If I know is going to last 1, 2 weeks, ..... a month.... I just resist......
    I'm also still filling again some presure on my neck... I will need to go to 100 probably to be ok. But, how I will do that if I can not tolerate 75 yet????
    It never happen to me to had any noticeable side effects before.... This is driving me crazy.
    My mood is going up and down as my thyroid is bouncing....
    What's going on with me?


     
    Sponsors Lightbulb
       
    Old 08-28-2003, 10:57 AM   #2
    jerimee
    Junior Member
    (female)
     
    jerimee's Avatar
     
    Join Date: Aug 2003
    Location: Houston, TX
    Posts: 43
    jerimee HB User
    Post

    well from the way u describe it i my opinion is sounds like after all those years of everything being the same u decided to change it and your body didnt like it. then changing the dosages frequently and taking them with food makes a huge difference. the medicine takes time to adjust, and ur body must adjust too. i would say to start small, let your body adjust. you dont have to up your meds cause your doctor says, he is not a god. if u feel good at 75 then take 75, dont go by lab tests alone if u feel good and your tsh is at 3 leave it at 3. dont up your meds just to make the doc happy, the goal is to help yourself. take whatever makes u feel good. looks like u may have to do what many people do and trial and error until u find what works for u.

     
    Old 08-28-2003, 11:09 AM   #3
    NodiGoiterGirl
    Senior Veteran
    (female)
     
    NodiGoiterGirl's Avatar
     
    Join Date: Jul 2002
    Location: Belleville, Il, USA
    Posts: 664
    NodiGoiterGirl HB User
    Post

    I had a goiter that was extremely uncomfortable and wouldn't stop growing even with meds. I my whole thyroid removed in April and have never felt better. Have you been offered surgery as an option?
    Nodi

     
    Old 08-28-2003, 11:44 AM   #4
    pana
    Newbie
     
    pana's Avatar
     
    Join Date: Aug 2003
    Posts: 6
    pana HB User
    Post

    Yes.... but not as an offer.... It was an advise from the doc. What I think he thinks of me, is that I'm complaining for to little discomfort. He talk about surgery as a kind of "punishment" of not trying to take and tolerate a big dose. What he knows about the hole thing???..... not to much I believe.....
    Last time I did had a Thyroid scan was 3 years ago. I did never had one at US. How he will know what I need if he does not want to do anyother exams on me other than blood tests?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    catscan for goiter. Need info, please!!! sndky Thyroid Disorders 16 03-05-2009 03:18 PM
    Need to know if there is a natural way to reduce goiter? szegv Thyroid Disorders 4 12-18-2007 02:19 PM
    My goiter is growing help shastaw Thyroid Disorders 12 11-17-2007 08:45 AM
    It Is Very Painfull!!!! keecha1 Addiction & Recovery 30 04-17-2006 10:26 PM
    is there ways to reduce goiter? needhealing777 Thyroid Disorders 2 02-08-2006 10:05 PM
    Nodules very large, Doctor wants to do biopsy! deirdre8256 Thyroid Disorders 2 10-27-2005 01:12 PM
    Newby...nontoxic multinodular goiter mrsbucky Thyroid Disorders 2 02-26-2003 10:23 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:07 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!